Bi-cytopenia possibly induced by anti-PD-1 antibody for primary malignant melanoma of the esophagus A case report

Kyoko Inadomi, Hozumi Kumagai, Shuji Arita, Nobuhiro Tsuruta, Kotoe Takayoshi, Koji Mishima, Shun Ichiro Ota, Mamoru Tanaka, Yuta Okumura, Kosuke Sagara, Kenta Nio, Michitaka Nakano, Uchi Hiroshi, Hidetaka Yamamoto, hiroshi ariyama, Hitoshi Kusaba, Hiroaki Niiro, Yoshinao Oda, Koichi Akashi, Eishi Baba

研究成果: ジャーナルへの寄稿記事

11 引用 (Scopus)

抄録

Background: Anti-programmed cell death 1 antibody nivolumab is a promising agent for various cancers. Immune-related adverse events are recognized; however, bi-cytopenia with nivolumab has not been reported. Case presentation: A 73-year-old man was diagnosed with advanced primary malignant melanoma of the esophagus with liver, lung, and lymph node metastases. Previous therapies including dacarbazine and radiation of 39 Gy to the esophageal region were performed, but the liver metastases deteriorated. The patient was then administered nivolumab (2 mg/kg, every 3 weeks). After 3 cycles, the esophageal tumor and lymph nodes showed marked reductions in size, the lung metastases disappeared, and the liver metastases shrank partially. The treatment continued with 7 cycles for 4 months. However, severe anemia and thrombocytopenia appeared in the 6th cycle, and intermittent blood transfusions were required. The patient received high-dose intravenous methylprednisolone therapy for bi-cytopenia, but it was ineffective. Seven months after the initiation of nivolumab, the patient died of tumor. Although the mechanisms of bi-cytopenia were unclear, it could have been induced by nivolumab. Conclusion: The present case shows a rare but serious life-threatening bi-cytopenia possibly associated with nivolumab and suggests the importance of awareness of hematological adverse events during nivolumab therapy.

元の言語英語
記事番号e4283
ジャーナルMedicine (United States)
95
発行部数29
DOI
出版物ステータス出版済み - 7 26 2016

Fingerprint

Esophagus
Melanoma
Antibodies
Neoplasm Metastasis
Liver
Lymph Nodes
Radiation Dosage
Neoplasms
Lung
Dacarbazine
Methylprednisolone
Therapeutics
nivolumab
Blood Transfusion
Thrombocytopenia
Anemia
Cell Death

All Science Journal Classification (ASJC) codes

  • Medicine(all)

これを引用

Bi-cytopenia possibly induced by anti-PD-1 antibody for primary malignant melanoma of the esophagus A case report. / Inadomi, Kyoko; Kumagai, Hozumi; Arita, Shuji; Tsuruta, Nobuhiro; Takayoshi, Kotoe; Mishima, Koji; Ota, Shun Ichiro; Tanaka, Mamoru; Okumura, Yuta; Sagara, Kosuke; Nio, Kenta; Nakano, Michitaka; Hiroshi, Uchi; Yamamoto, Hidetaka; ariyama, hiroshi; Kusaba, Hitoshi; Niiro, Hiroaki; Oda, Yoshinao; Akashi, Koichi; Baba, Eishi.

:: Medicine (United States), 巻 95, 番号 29, e4283, 26.07.2016.

研究成果: ジャーナルへの寄稿記事

Inadomi, Kyoko ; Kumagai, Hozumi ; Arita, Shuji ; Tsuruta, Nobuhiro ; Takayoshi, Kotoe ; Mishima, Koji ; Ota, Shun Ichiro ; Tanaka, Mamoru ; Okumura, Yuta ; Sagara, Kosuke ; Nio, Kenta ; Nakano, Michitaka ; Hiroshi, Uchi ; Yamamoto, Hidetaka ; ariyama, hiroshi ; Kusaba, Hitoshi ; Niiro, Hiroaki ; Oda, Yoshinao ; Akashi, Koichi ; Baba, Eishi. / Bi-cytopenia possibly induced by anti-PD-1 antibody for primary malignant melanoma of the esophagus A case report. :: Medicine (United States). 2016 ; 巻 95, 番号 29.
@article{c25912be954a4434b25ff43a67d00c2b,
title = "Bi-cytopenia possibly induced by anti-PD-1 antibody for primary malignant melanoma of the esophagus A case report",
abstract = "Background: Anti-programmed cell death 1 antibody nivolumab is a promising agent for various cancers. Immune-related adverse events are recognized; however, bi-cytopenia with nivolumab has not been reported. Case presentation: A 73-year-old man was diagnosed with advanced primary malignant melanoma of the esophagus with liver, lung, and lymph node metastases. Previous therapies including dacarbazine and radiation of 39 Gy to the esophageal region were performed, but the liver metastases deteriorated. The patient was then administered nivolumab (2 mg/kg, every 3 weeks). After 3 cycles, the esophageal tumor and lymph nodes showed marked reductions in size, the lung metastases disappeared, and the liver metastases shrank partially. The treatment continued with 7 cycles for 4 months. However, severe anemia and thrombocytopenia appeared in the 6th cycle, and intermittent blood transfusions were required. The patient received high-dose intravenous methylprednisolone therapy for bi-cytopenia, but it was ineffective. Seven months after the initiation of nivolumab, the patient died of tumor. Although the mechanisms of bi-cytopenia were unclear, it could have been induced by nivolumab. Conclusion: The present case shows a rare but serious life-threatening bi-cytopenia possibly associated with nivolumab and suggests the importance of awareness of hematological adverse events during nivolumab therapy.",
author = "Kyoko Inadomi and Hozumi Kumagai and Shuji Arita and Nobuhiro Tsuruta and Kotoe Takayoshi and Koji Mishima and Ota, {Shun Ichiro} and Mamoru Tanaka and Yuta Okumura and Kosuke Sagara and Kenta Nio and Michitaka Nakano and Uchi Hiroshi and Hidetaka Yamamoto and hiroshi ariyama and Hitoshi Kusaba and Hiroaki Niiro and Yoshinao Oda and Koichi Akashi and Eishi Baba",
year = "2016",
month = "7",
day = "26",
doi = "10.1097/MD.0000000000004283",
language = "English",
volume = "95",
journal = "Medicine; analytical reviews of general medicine, neurology, psychiatry, dermatology, and pediatries",
issn = "0025-7974",
publisher = "Lippincott Williams and Wilkins",
number = "29",

}

TY - JOUR

T1 - Bi-cytopenia possibly induced by anti-PD-1 antibody for primary malignant melanoma of the esophagus A case report

AU - Inadomi, Kyoko

AU - Kumagai, Hozumi

AU - Arita, Shuji

AU - Tsuruta, Nobuhiro

AU - Takayoshi, Kotoe

AU - Mishima, Koji

AU - Ota, Shun Ichiro

AU - Tanaka, Mamoru

AU - Okumura, Yuta

AU - Sagara, Kosuke

AU - Nio, Kenta

AU - Nakano, Michitaka

AU - Hiroshi, Uchi

AU - Yamamoto, Hidetaka

AU - ariyama, hiroshi

AU - Kusaba, Hitoshi

AU - Niiro, Hiroaki

AU - Oda, Yoshinao

AU - Akashi, Koichi

AU - Baba, Eishi

PY - 2016/7/26

Y1 - 2016/7/26

N2 - Background: Anti-programmed cell death 1 antibody nivolumab is a promising agent for various cancers. Immune-related adverse events are recognized; however, bi-cytopenia with nivolumab has not been reported. Case presentation: A 73-year-old man was diagnosed with advanced primary malignant melanoma of the esophagus with liver, lung, and lymph node metastases. Previous therapies including dacarbazine and radiation of 39 Gy to the esophageal region were performed, but the liver metastases deteriorated. The patient was then administered nivolumab (2 mg/kg, every 3 weeks). After 3 cycles, the esophageal tumor and lymph nodes showed marked reductions in size, the lung metastases disappeared, and the liver metastases shrank partially. The treatment continued with 7 cycles for 4 months. However, severe anemia and thrombocytopenia appeared in the 6th cycle, and intermittent blood transfusions were required. The patient received high-dose intravenous methylprednisolone therapy for bi-cytopenia, but it was ineffective. Seven months after the initiation of nivolumab, the patient died of tumor. Although the mechanisms of bi-cytopenia were unclear, it could have been induced by nivolumab. Conclusion: The present case shows a rare but serious life-threatening bi-cytopenia possibly associated with nivolumab and suggests the importance of awareness of hematological adverse events during nivolumab therapy.

AB - Background: Anti-programmed cell death 1 antibody nivolumab is a promising agent for various cancers. Immune-related adverse events are recognized; however, bi-cytopenia with nivolumab has not been reported. Case presentation: A 73-year-old man was diagnosed with advanced primary malignant melanoma of the esophagus with liver, lung, and lymph node metastases. Previous therapies including dacarbazine and radiation of 39 Gy to the esophageal region were performed, but the liver metastases deteriorated. The patient was then administered nivolumab (2 mg/kg, every 3 weeks). After 3 cycles, the esophageal tumor and lymph nodes showed marked reductions in size, the lung metastases disappeared, and the liver metastases shrank partially. The treatment continued with 7 cycles for 4 months. However, severe anemia and thrombocytopenia appeared in the 6th cycle, and intermittent blood transfusions were required. The patient received high-dose intravenous methylprednisolone therapy for bi-cytopenia, but it was ineffective. Seven months after the initiation of nivolumab, the patient died of tumor. Although the mechanisms of bi-cytopenia were unclear, it could have been induced by nivolumab. Conclusion: The present case shows a rare but serious life-threatening bi-cytopenia possibly associated with nivolumab and suggests the importance of awareness of hematological adverse events during nivolumab therapy.

UR - http://www.scopus.com/inward/record.url?scp=84980027702&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84980027702&partnerID=8YFLogxK

U2 - 10.1097/MD.0000000000004283

DO - 10.1097/MD.0000000000004283

M3 - Article

VL - 95

JO - Medicine; analytical reviews of general medicine, neurology, psychiatry, dermatology, and pediatries

JF - Medicine; analytical reviews of general medicine, neurology, psychiatry, dermatology, and pediatries

SN - 0025-7974

IS - 29

M1 - e4283

ER -